question-icon

Would Taking Haldol, Depakote And Gabapentin Make Me Get A Grand Mal Convulsion?

default
Posted on Tue, 25 Jan 2022
Question: Hello, I am taking 10 mg haldol three times a day, 20 mg propranolol three times a day, 15 mg of buspar three times a day, 300ns mg of gabapentin three times a day, 1 mg of cogentin twice a day, and 1000 mg of depakote twice a day. It said in one study that the combination of haldol, depakote, and gabapentin can cause grand mal convulsions.
If you scroll down to the bottom, it says neurontin, which is gabapentin, as one of the co-drugs used. So does this mean I will get a grand mal convulsion?
doctor
Answered by Dr. Soujanya (1 hour later)
Brief Answer:
My suggestion.

Detailed Answer:

Hi,

As you mentioned that there is a risk of seizures if those doses were given at once.
But, if those doses are escalated gradually, then the body develops tolerance and there will be no such adverse effects.

Hope this information would help you.
Feel free to ask any further questions.
Thank you.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Soujanya

Psychiatrist

Practicing since :2008

Answered : 704 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Would Taking Haldol, Depakote And Gabapentin Make Me Get A Grand Mal Convulsion?

Brief Answer: My suggestion. Detailed Answer: Hi, As you mentioned that there is a risk of seizures if those doses were given at once. But, if those doses are escalated gradually, then the body develops tolerance and there will be no such adverse effects. Hope this information would help you. Feel free to ask any further questions. Thank you.